Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My 8 month old son has red spots all over his body, after taking motrin, What should I do?

My son had been having little fevers for 3 days and he would eat no solids. On the 3th night he would want to eat nothing, no breast milk or solids not even drink water or nothing. so that night he got really pale. So i tooke him to childrens hospital. They did test and they dignos him with stomach flu. They told us just to kipe taking his temperature. So yesterday he had a little fever so i gave him infate motrin, after i gave him motrin he got red spots on his face and all over his body. I dont know if that means he is allergec to motrin. So my questions are Does that mean his allergic to motrin? and What should I do?
his playful and his eating breast milk and drinking water and getarade. And he started to eat a little bit solids. and he doesn't have no fevers.

Answer Question
 
Anonymous

Asked by Anonymous at 3:41 PM on Oct. 19, 2008 in Babies (0-12 months)

Answers (9)
  • call your hospital, they should have an on call nurse that will be able to tell you what to do. and they will have the doctor call you
    Anonymous

    Answer by Anonymous at 3:44 PM on Oct. 19, 2008

  • sounds def. like allergy.

    like the other person answered: call the doctor and tell them. they will have to give him something else if still needed.
    m.robertson811

    Answer by m.robertson811 at 3:50 PM on Oct. 19, 2008

  • An allergic reaction would look like hives, blotchy red welts. A baby can also develop a rash when a fever breaks. So it could be one of those two things
    In any case, call the pediatrician.
    CookieMom108

    Answer by CookieMom108 at 3:53 PM on Oct. 19, 2008

  • I would take the baby in and have his rash evaluated. Has he been immunized? It is possible that rash could be something contagious. It is rare for a child to be allergic to motrin. It is also possible the rash is just a result of high fever. Take him in anyway.
    cdgoldilocks

    Answer by cdgoldilocks at 3:56 PM on Oct. 19, 2008

  • Definitely call the doctor. Also know though that it could just be a viral rash. My daughter gets one every time she is sick. Her doctor told me it is the last step of the infection. You can tell if it is a viral rash by pressing your finger with some pressure on the spots, if the skin and the spot turn white, it is a viral rash. But call the doc anyways to be sure.
    lilbit837

    Answer by lilbit837 at 4:16 PM on Oct. 19, 2008

  • Sometimes the dye in the Motrin can cause a rash. Switch to dye-free Motrin for future use.
    BabyRNAlisa

    Answer by BabyRNAlisa at 4:28 PM on Oct. 19, 2008

  • Go to the doc. could be an allergy and he can get something to help or it could be that the virus is leaving his system. I believe their is a term for that type of rash, but can't recall. It's worth checking out though.
    Anonymous

    Answer by Anonymous at 4:37 PM on Oct. 19, 2008

  • yeah sounds allergic
    amanda638

    Answer by amanda638 at 6:04 PM on Oct. 19, 2008

  • actually it sounds like he has roseola. It causes a red rash all over the body and the rash only appears after a high fever has broken. If this is what it is, the rash is harmless...the sickness is over. The rash is just the after effects of the virus. It's very common.
    Anonymous

    Answer by Anonymous at 6:22 PM on Oct. 19, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.